Oklahoma, 2019Damaging Winds in Oklahoma, August 30, 2019
August 30, 2019 · NWS TSA · 3 events in 2 counties and zones
Thunderstorms developed across Kansas and moved into northeastern Oklahoma during the early morning hours of the 30th. The strongest storms produced damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across Kansas and moved into northeastern Oklahoma during the early morning hours of the 30th. The strongest storms produced damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 29, 10:12 PM CST, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 29, 10:12 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1112 PM CDT Thu Aug 29 2019
.DISCUSSION...
The discussion regarding the 06Z TAF forecast can be found below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
The main concern for this forecast will be convective timing at
all locations. Convective complex will sweep across the region
late tonight into Friday morning. Tempo groups with the most
favored time window were used at all sites, with the worst
conditions expected at the NE OK sites where the stronger storms
are expected before gradually weakening with S and E extent. MVFR
and even IFR conditions are possible with the storms. Activity
tapers off tomorrow afternoon and a quiet evening is expected as
well.
Lacy
&&
.PREV DISCUSSION... /Issued 940 PM CDT Thu Aug 29 2019/
DISCUSSION...
Severe storms are ongoing across parts of northern and western
Kansas as well as northern and western portions of Missouri. As
always, it will be interesting to see the evolution of the
overnight MCS as it progresses across Kansas and eventually into
northeast Oklahoma. Evening sounding at TOP sampled CAPE values in
the 4000-5000 j/kg range, so plenty of instability to work with
tonight. Still expecting a forward propagating MCS to enter
northeast Oklahoma sometime after 06-07z, given current southeast
speed around 30-35kt. PW values over 1.5" will support heavy
rainfall rates, although the system looks progressive. More rain
is expected Friday night into Saturday morning, and that will
enhance flash flood risk through the early part of the weekend.
Current forecast is on track. Have just updated hourly and cloud
trends.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 86 70 84 / 70 80 40 50
FSM 71 86 69 86 / 20 60 20 40
MLC 74 88 71 85 / 10 60 20 40
BVO 71 81 67 82 / 80 80 50 60
FYV 69 79 66 81 / 40 80 30 40
BYV 69 81 65 81 / 40 80 30 40
MKO 72 85 69 83 / 50 80 30 40
MIO 70 81 67 82 / 80 80 40 50
F10 72 88 70 83 / 40 70 30 40
HHW 73 90 71 90 / 10 50 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from 4 AM CDT Friday through Friday afternoon
for OKZ054>061-064.
AR...None.
&&
AVIATION.....30Hazardous weather outlook, Aug 29, 3:42 PM CST, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 PM CDT Thu Aug 29 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 PM CDT Thu Aug 29 2019
...FLASH FLOOD WATCH IN EFFECT TONIGHT THROUGH FRIDAY AFTERNOON...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 3 AM.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 3 AM.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...After 3 AM.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma into far west central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Isolated showers are possible this afternoon, with a thunderstorm
possible as well, with the best chance for areas in southeast
Oklahoma. Otherwise, heat index values will make it feel like it's
near 100 degrees in some locations through early evening.
Showers and thunderstorms will develop tonight along a cold front
located across southern Nebraska. These thunderstorms will move
toward Oklahoma after midnight, with the main threat of heavy rain
and flash flooding. Given the moist airmass in place, there will
be the potential for 1 to 3 inches of rain through Friday
afternoon, with locally higher amounts. Flash flooding will be
possible in low lying areas. Isolated damaging wind gusts will
also be possible with the strongest storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY through WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
The complex of storms will continue into Friday morning, with the
threat of heavy rainfall continuing across mainly northeast
Oklahoma. The threat of storms will shift to the south during the
afternoon. Another round of storms will be possible mainly across
northeast Oklahoma and northwest Arkansas Friday night into
Saturday.
weather.gov/tulsa contains additional information.
CORFIDI
In the hours before
Special weather statement, Aug 30, 12:23 AM CST, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
123 AM CDT Fri Aug 30 2019
OKZ054-300715-
Osage OK-
123 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
215 AM CDT...
At 123 AM CDT, strong thunderstorms were located along a line
extending from 3 miles east of Latham to near Burden to 6 miles south
of Winfield to 2 miles northeast of South Haven to 7 miles northwest
of Caldwell. Movement was southeast at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Shidler... Burbank...
Elgin... Grainola...
Foraker... Pearsonia...
Southern Kaw Lake... Webb City...
Apperson...
LAT...LON 3700 9623 3687 9633 3672 9658 3661 9697
3662 9705 3668 9706 3670 9705 3668 9694
3675 9689 3674 9683 3677 9682 3678 9675
3700 9675
TIME...MOT...LOC 0623Z 324DEG 34KT 3754 9658 3734 9674 3718 9699 3708
9738 3711 9770
LacySpecial weather statement, Aug 30, 1:11 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
211 AM CDT Fri Aug 30 2019
OKZ054>056-059-300800-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
211 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...WASHINGTON...NORTHWESTERN
NOWATA AND NORTHWESTERN PAWNEE COUNTIES UNTIL 300 AM CDT...
At 210 AM CDT, strong thunderstorms were located along a line
extending from 9 miles northeast of Sedan to 2 miles northeast of
Elgin to 4 miles east of Foraker to Kaw City to 3 miles north of
Tonkawa. Movement was southeast at 40 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Dewey...
Fairfax... Barnsdall...
South Coffeyville... Copan...
Shidler... Wynona...
Ochelata... Ralston...
Lenapah... Burbank...
Wann... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3700 9550 3667 9575 3651 9601 3641 9639
3636 9701 3638 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0710Z 312DEG 37KT 3723 9608 3702 9624 3687 9649 3676
9687 3673 9731
LacyThunderstorm Wind, Osage
- When
- August 30, 1:19 AM CST
- Where
- Osage County, 3.06 mi NNE of Pearsonia
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.840, -96.428
The Oklahoma Mesonet station near Foraker measured 64 mph thunderstorm wind gusts.
Thunderstorm Wind, Osage
- When
- August 30, 2:05 AM CST to 2:10 AM CST
- Where
- Osage County, 2.31 mi SSW of Wynona
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.518, -96.342
The Oklahoma Mesonet station near Wynona measured 62 mph thunderstorm wind gusts.
Thunderstorm Wind, Tulsa
- When
- August 30, 2:45 AM CST
- Where
- Tulsa County, 0.49 mi ESE of Tulsa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.148, -95.942
Strong thunderstorm wind snapped numerous tree limbs near the University of Tulsa.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 30 to 31, 20193 deaths · 25 events
- Flood and Damaging Winds in Ohio, August 30, 20192 deaths · 1 injured · $30,000 · 50 kt wind · 10 events
- Flash Flood and Hail in Texas, August 30 to 31, 2019$100,000 · 1.25 in hail · 2 events
- Flash Flooding and Hail in Missouri, August 30, 20192.5 in hail · 8 events
- Flash Flood and Flood in Oklahoma, August 30, 2019$5,000 · 1.5 in hail · 6 events
- Excessive Heat in California, August 30 to 31, 20195 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, August 30, 20194 events
- Hail in Colorado, August 30, 20191 in hail · 3 events
- Damaging Winds in West Virginia, August 30 to 31, 2019$1,000 · 50 kt wind · 3 events
- Damaging Winds in Texas, August 30, 201952 kt wind · 3 events
- Flood and Coastal Flood in Florida, August 30, 20192 events
- Damaging Winds in Texas, August 30, 2019$500 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 850667, 850672, 850675.